MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD¿ LUER SLIP TIP SYRINGE STERILE, SINGLE USE,; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS BD¿ LUER SLIP TIP SYRINGE STERILE, SINGLE USE,; PISTON SYRINGE
Model Number 309659
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/21/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E4: the initial reporter also notified the fda on 21-mar-2023.Medwatch report # mw5115971 h3: a device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported while using bd¿ luer slip tip syringe sterile, single use foreign matter was found.There was no report of patient impact.The following information was provided by the initial reporter: i noticed visible contamination on an unopened sterile bd 1 ml tuberculin slip-tip syringe (ref (b)(4)).The lot number is 2203500.Our lab uses these syringes in prokaryotic microbial research with no direct human health applications.I can't ascertain whether the residue is only on the outside of the syringe or actually inside the tip without opening the sterile wrapper.All i can say with certainty is that the discoloration is on the syringe itself, not just the inside of the packaging.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval yes, d10: returned to manufacturer on: 26-apr-2023.H6: investigation summary: one sample was provided to our quality team for investigation.Through visual inspection, a brownish-red embedded spots were observed.Potential root cause for the embedded foreign matter defect is associated with the molding process.The embedded foreign matter is most likely degraded plastic.This occurs when the resin is exposed to prolonged high temperatures inside the molding machine, such as during start up.This type of defect is cosmetic and does not pose risk to the customer.A device history record review was completed for provided lot number 2203500.A review showed no rejected inspections or quality issues during the production that could have contributed to the reported defect.
 
Event or Problem Description

Brand Name
BD¿ LUER SLIP TIP SYRINGE STERILE, SINGLE USE,
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key16781764
Report Number1213809-2023-00389
Device Sequence Number12475033
Product Code FMF
UDI-Device Identifier30382903096597
UDI-Public(01)30382903096597
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K110771
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number309659
Device Catalogue Number309659
Device Lot Number2203500
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/30/2023
Supplement Date Received by Manufacturer05/04/2023
Initial Report FDA Received Date04/20/2023
Supplement Report FDA Received Date05/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown